Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Vaginal atrophy,breast cancer,red,itchy spots on labia majora,hydrocortisone

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
i am a 62 year old lady.i have vaginal atrophy for the past 18 months.i use cream as i cannot ues estregen as i had early stage breast cancer 11 years ag o my atrophy is not to trouble some and comes and goes .there is a spot that itches more than any where else ,on my labia majora,it seems to be in the crease wher the outer lips start from the groin.i went for a check up 8 months ago and all was well it is slightly red from the itch and a little shiney but it does go when i put my hydrocortisone cream on .should i be concerned .
Posted Mon, 23 Apr 2012 in Vaginal and Uterus Health
Answered by Dr. Rhea Chanda 1 hour later

Thanks for the query.

There can be 2 reasons here that is causing the itching.First its a skin inflammation possibly due to infection.The steroid cream that you use acts as an anti-inflmmatory agent.Most common cause is fungal infections like tinea etc.The treatment is steroids.

The other cause could be folliculitis due to clogged hair follicles that may sometimes become infected and cause inflammation.This is more or less harmless and often resolves on its own.In infected cases antibiotics might be needed.

You should see a dermatologist to confirm the diagnosis.
Keep the creases dry after wash/bath.Water retention aggravates fungal infection.Dry the areas well.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor